MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

AGA MEDICAL CORPORATION AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Model Number 9-ITV05F180/60
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
Related manufacturing reference number 2135147-2020-00334.On (b)(6) 2020, a 5f amplatzer torqvue delivery system (lot#6428039) was selected to implant a 9-pda- 003 device(lot#597768).During the canal duct occlusion procedure, the device was unable to be introduced in the delivery system.The delivery system was exchanged for another 5f amplatzer torqvue delivery system (lot#7165240) and the device was also exchanged for another 9-pda-003 device(lot#7249390), but again the 9-pda-003 device was unable to be introduced into this delivery system.The physician decided to exchange the delivery system and device for a 6f amplatzer torqvue delivery system(lot#7237301) and a 9 pda-004 device(lot#6914380), but the patient's anatomy was too small for this delivery system.The physician decided to close the patent ductus arteriosus with a coil (cook im wce 3 pda5).There was a clinically significant delay in the procedure, but the patient remained stable throughout the procedure.The patient is currently stable and discharged.The physician believed that the first two sheaths used in the procedure were too small for the devices.Later, another physician was able to fit the device onto the sheath but there was too much friction.
 
Additional Manufacturer Narrative
Additional information for: g4, g7, h2, h6, and h10.The reported event of advancement difficulty could not be confirmed.A more comprehensive assessment could not be performed since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key10347474
Report Number2135147-2020-00335
Device Sequence Number3217811
Product Code DQY
UDI-Device Identifier00811806010755
UDI-Public00811806010755
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number9-ITV05F180/60
Device Catalogue Number9-ITV05F180/60
Device Lot Number7165240
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/03/2020
Supplement Date Received by Manufacturer08/11/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9-ITV05F180/60 (LOT#6428039)